Bounds on packings and coverings by spheres inq-ary and mixed Hamming spaces

G.J.M. Wee, van

Research output: Contribution to journalArticleAcademicpeer-review

22 Citations (Scopus)

Abstract

In a recent paper by the same author general improvements on the sphere covering bound for binary covering codes were obtained. In the present work it is shown how the main idea can be exploited to obtain "improved sphere bounds" also for nonbinary codes. We concentrate on generalq-ary codes and on binary/ternary mixed codes. Special attention is paid to the football pool problem; a few new lower bounds are established. Also, it is shown how a similar method yields upper bounds on packing codes.
Original languageEnglish
Pages (from-to)117-129
Number of pages13
JournalJournal of Combinatorial Theory, Series A
Volume57
Issue number1
DOIs
Publication statusPublished - 1991

Fingerprint

Packing
Covering
Covering Codes
Binary Code
Ternary
Binary
Lower bound
Upper bound

Cite this

@article{ec73100c4c8741be97e84a3e301a5ae1,
title = "Bounds on packings and coverings by spheres inq-ary and mixed Hamming spaces",
abstract = "In a recent paper by the same author general improvements on the sphere covering bound for binary covering codes were obtained. In the present work it is shown how the main idea can be exploited to obtain {"}improved sphere bounds{"} also for nonbinary codes. We concentrate on generalq-ary codes and on binary/ternary mixed codes. Special attention is paid to the football pool problem; a few new lower bounds are established. Also, it is shown how a similar method yields upper bounds on packing codes.",
author = "{Wee, van}, G.J.M.",
year = "1991",
doi = "10.1016/0097-3165(91)90010-E",
language = "English",
volume = "57",
pages = "117--129",
journal = "Journal of Combinatorial Theory, Series A",
issn = "0097-3165",
publisher = "Academic Press Inc.",
number = "1",

}

Bounds on packings and coverings by spheres inq-ary and mixed Hamming spaces. / Wee, van, G.J.M.

In: Journal of Combinatorial Theory, Series A, Vol. 57, No. 1, 1991, p. 117-129.

Research output: Contribution to journalArticleAcademicpeer-review

TY - JOUR

T1 - Bounds on packings and coverings by spheres inq-ary and mixed Hamming spaces

AU - Wee, van, G.J.M.

PY - 1991

Y1 - 1991

N2 - In a recent paper by the same author general improvements on the sphere covering bound for binary covering codes were obtained. In the present work it is shown how the main idea can be exploited to obtain "improved sphere bounds" also for nonbinary codes. We concentrate on generalq-ary codes and on binary/ternary mixed codes. Special attention is paid to the football pool problem; a few new lower bounds are established. Also, it is shown how a similar method yields upper bounds on packing codes.

AB - In a recent paper by the same author general improvements on the sphere covering bound for binary covering codes were obtained. In the present work it is shown how the main idea can be exploited to obtain "improved sphere bounds" also for nonbinary codes. We concentrate on generalq-ary codes and on binary/ternary mixed codes. Special attention is paid to the football pool problem; a few new lower bounds are established. Also, it is shown how a similar method yields upper bounds on packing codes.

U2 - 10.1016/0097-3165(91)90010-E

DO - 10.1016/0097-3165(91)90010-E

M3 - Article

VL - 57

SP - 117

EP - 129

JO - Journal of Combinatorial Theory, Series A

JF - Journal of Combinatorial Theory, Series A

SN - 0097-3165

IS - 1

ER -